MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPH8710H
Medical Device Problem Codes Material Separation (1562); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/14/2023 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: could you please clarify when did the issue occurred ((in the package/removal from package /during passage through tissue)? in some cases, it was already apparent when the suture was pulled out that the suture was splitting and individual small sutures were sticking out.In other cases, it was only after the first tissue passage that the thread splits.* please provide exact quantity of defective devices.> unknown, minimum 10 threads out of two different boxen same product code lot-number.* did the issue occurred in one procedure or are more than one procedures involved? if there are more than one procedure could you please confirm below: ¿ what is the total number of products involved in this event? unknown, minimum threads ¿ did the event occur during one or multiple patient procedures? multiple patients ¿ what is the total number of procedures? unknown minimum 3-4 ors ¿ have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).As no exact event day and description are known, only one complaint will create representative and submitted if this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).> as no exact event day and description are known, only one complaint will create representative and submitted * what is the lot number & product code? > eph8710h, spbamb quantity to be returned: 17 various procedures vascular surgery - anastomosis suture more detailed event description: the suture splits off like a hair.Sometimes fine threads protrude from the suture, which can also be pulled off the suture.Sometimes the sutures come out of the packaging like this, with other prolene seams the fine threads form after a few stitches.The whole thing is intensified when the suture is pulled through calcifications.In addition, the needles come off much more easily, especially when the suture unravels at the front of the reinforcement zone.Sales rep opened a new suture with the customer and examined the samples under microscope (photo attached) this suture will also return.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2023-01670, 2210968-2023-01671, 2210968-2023-01672.
 
Event or Problem Description
It was reported that a patient underwent an unknown vascular procedure on(b)(6) 2023 and suture was used.During the procedure, the suture became detached from the needle.The suture detaches from the needles repeatedly.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/27/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one unused sample and sixteen unopened samples that pertain to the product code eph8710h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01670, 2210968-2023-01671, 2210968-2023-01672.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 4/6/2023.H6 component code: g07002 no device returned.H6 component code: c22 - photo analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a needle section.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01670, 2210968-2023-01671, 2210968-2023-01672, and 2210968-2023-01673.

Brand Name
PRLNE HS BLU 30IN 5-0 D/A RB-2 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16538507
Report Number2210968-2023-01673
Device Sequence Number12328447
Product Code GAW
UDI-Device Identifier10705031233485
UDI-Public10705031233485
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPH8710H
Device Catalogue NumberEPH8710H
Device Lot NumberSPBAMB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/17/2023
04/11/2023
05/11/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/06/2023
04/28/2023
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown